MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 170043
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while the srub tech was loading the device during a procedure, the needle broke.They opened a new device to complete the procedure.The event happened during the procedure but the product was not used to the patient.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of one device.A visual inspection of the returned photo noted the needle was broken.Post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted a broken needle was broken at the loading slot.The needle was inspected under a microscope and cone marks were observed on the intact end of the needle.More than seven inches of suture was still attached to the needle.Functional evaluation could not be performed as the needle was broken.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the bent or broken needle may occur when the needle is not loaded properly or when the needle is forced into an obstacle.This condition may also occur if excess pressure is exerted on the needle or the attached suture while the jaws are in the open position.In these situations, the needle may flex and ultimately break.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIDAC
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8064383
Report Number9612501-2018-01999
Device Sequence Number11367241
Product Code OCW
UDI-Device Identifier20884521128979
UDI-Public20884521128979
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number170043
Device Catalogue Number170043
Device Lot NumberJ8A2688X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1